Vitality

Vitamin Overdose: What Happens When You Intake Large Quantities Of Vitamin A, B And D?

Vitamin overdose
Vitamin overdose can trigger several health issues such as nausea, kidney and heart problems. Photo courtesy of Pixabay, public domain

It is a known fact that vitamins play an essential role in growth and function of our bodies. However, too much vitamin intake can cause health problems such as nausea, high level of liver enzyme in blood and damage the kidneys and heart.

Several people generally take vitamin supplements even without having any deficiencies. Often the money they think they are investing in their health goes wasted as the extra vitamins are removed from the body through urine. But, consumption of higher dosage of vitamins could result in serious health issues.

Vitamin A

This is an important fat-soluble vitamin that is stored in fat cells. Although vitamin A is good for eye health, its overdose grows slowly because it builds up in the body. High quantity of vitamin A in the body can lead to dry and rough skin, cracked lips, hair loss, irritability, headache, high liver enzyme in blood, liver disease. Further serious overdose of the vitamin can result in vomiting, high pressure in the brain, and also fatality.

Vitamin B

Vitamin B is a group eight specific vitamins — B-1, B-2, B-3, B5, B-6, B-7, B-9, B-12. This group is responsible metabolism rate, healthy skin and hair and also memory support. However, overdose of B-6 and B-3 results in nerve toxicity, nausea, jaundice and liver toxicity.

Vitamin D

This vitamin type increases serum calcium levels by aiding calcium absorption. Although rare, overdose of vitamin D can cause kidney and heart damage, nausea, vomiting, alternating constipation and diarrhea. Furthermore, higher quantity of the vitamin during pregnancy may also cause mental health issues in babies.

Loading...